MAUDE Adverse Event Report: ENDOLOGIX (TRIVASCULAR INC.) OVATION IX; ILIAC LIMB

ENDOLOGIX (TRIVASCULAR INC.) OVATION IX; ILIAC LIMB
Model Number TV-IL1418140-J
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Stenosis (2263)
Date of Event 02/01/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Endologix will continue to investigate the reported event.The patient medical records and imaging studies will be requested for further evaluation by a clinical specialist.A final report will be submitted once the investigation of the reported event has concluded.
 
Event or Problem Description
An ovation ix iliac limb stent graft system was implanted to treat an abdominal aortic aneurysm.During placement of the ipsilateral limb, the physician mistakenly placed the limb above the celiac artery and sma.Another 18 mm limb was placed up the ipsilateral limb to extend it to the level of the 2nd sealing ring of the main body.The contralateral limb was placed without issue and the final angio revealed adequate seal of the aneurysm.The patient is reported to be in excellent condition, however, the physician is concerned about the long term durability of the aortic flow due to the ispi limb being extended into the suprarenal aorta.As of the date of this report, there have been no additional patient sequelae reported.
 
Additional Manufacturer Narrative
Based on the clinical assessment for this event, the most likely cause of the malposition of the ipsilateral limb was found to be user related due to the unintentional user error of deploying the limb into the suprarenal aorta.The most likely cause of the inadequate stent graft patency of the left common iliac artery stent could not be determined due to a lack of imaging.There were no procedure related harms identified.The patient was discharged home on the first post-operative day in stable condition.A review of the device quality records shows that the device demonstrated compliance to established procedures and specifications at the time of manufacture.(b)(4).

Brand Name
OVATION IX
Common Device Name
ILIAC LIMB
Manufacturer (Section D)
ENDOLOGIX (TRIVASCULAR INC.)
3910 brickway blvd.
santa rosa CA 95403
MDR Report Key7304147
Report Number3008011247-2018-00028
Device Sequence Number11324864
Product Code MIH
UDI-Device IdentifierM701TVIL1418140J1
UDI-Public+M701TVIL1418140J1/$$3201117FS11021766M
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P120006
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/17/2020
Device Model NumberTV-IL1418140-J
Device Catalogue NumberTV-IL1418140-J
Device Lot NumberFS120817-09
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/01/2018
Supplement Date Received by Manufacturer02/01/2018
Initial Report FDA Received Date02/28/2018
Supplement Report FDA Received Date05/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OVATION IX ILIAC LIMB:TV-IL1416140-J; OVATION IX ILIAC LIMB:TV-IL1416140-J; OVATION IX ILIAC LIMB:TV-IL1418160-J; OVATION IX MAIN BODY:TV-AB2980-J
Outcome Attributed to Adverse Event Other;
Patient Age71 YR